Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Thrid chemo treatment
    avatar
    cancer47 posted:
    Hi
    Just wondering why chemo is so deceptive. Treatment 2 was not so bad but this third one has been bad since the second day. I'm on day 6 and have no energy. Hope my blood counts are ok on thursday. One more treatment to go but it seems a very long road to go. The chemo brain this time has been so foggy. And everything taste bad. But I'm trying to keep my spirits up. My hysterectomy is scheduled for may 6th. I hope I can be on track so I can start to get my own life back again. And to anyone else who might be on this "bus" with me this week I'll go around the town one more time but let me know when its my stop so I can throw myself back onto the couch.

    Cancer47
    Reply
     
    avatar
    DiKay1024 responded:
    Sorry you're having a hard time, but do know it's pretty normal. The effects of the chemo seem to be somewhat cumulative. I remember feeling more and more tired after each treatment of AC. Taxol was not nearly as bad, so for that I felt the worst after the first treatment, since the effects of the AC were still in my system--I had dose dense chemo, treatment every two weeks. Each treatment of taxol got easier for me. At the end it takes a few weeks to get all cleared out of your system, but you gradually get energy back. So hang in there, and count down the days til the end of treatment when you'll be on the upward swing! That's what kept me going throughout treatment. There IS light at the end of the tunnel--and in this case it's NOT an oncoming train!

    Good luck and blessings, Di
     
    avatar
    kiwiallright replied to DiKay1024's response:
    Di,

    Did you suffer from any side effects of Taxol, it was easier than AC but the numbiness in my feet is what is still bothering seven months later after the last treatment and my energy level is somewhere out there but without me.

    Thanks
     
    avatar
    saladin10 responded:
    Cancer, 47,
    I just want to give you a big hug and say Hang in there, Lady.
    Chemo is cumulative and it takes a while to get over that tired feeling and it will happen.
    Barb:) (Saladin10)
     
    avatar
    DiKay1024 replied to kiwiallright's response:
    Any side effects I felt from the taxol were very mild. I had some redness in my hands, and some of the fingernail, toenail discoloration and weakening, ridges, etc, but not nearly as bad as some have described. I don't remember much numbness or tingling in my feet. I did have some in my hands, but I also have carpal tunnel issues, so was never sure which to blame it on. As I said above, I was tired, but not nearly as much as with the AC. My last taxol treatment was Apr 30 (in 2004) and my daughter graduated from veterinary school on May 8 of that year. Everyone was worried I would be too tired to enjoy the day, but I made it through the ceremony and dinner afterward in great shape. I don't remember how long it took to get back to my full energy level. I went right from chemo to radiation, so that had some effect too. I remember I went back to work part time during radiation, and felt I could probably have worked full time during rads without any problem. I work in a fast paced retail environment, so wanted to work back into it gradually.

    Hang in there--it will get better!
    Blessings, Di


    Helpful Tips

    Radiation Burns
    I had terrible burns over 2/3rds of my breast after 7 weeks of radiation & I was miserable. Here is what I did. The doctor told me to ... More
    Was this Helpful?
    17 of 21 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health Breast Cancer Center